Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 7, 2018, 3:13 PM EDT for Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 7, 2018, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY
The radar
The Louisville radar (KLVX), 107 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WWUS81 KILN 071913
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
313 PM EDT TUE AUG 7 2018
INZ080-KYZ089-090-094-095-071945-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-Grant KY-
313 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL...
NORTHWESTERN GRANT...NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL
345 PM EDT...
At 312 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 40 mph. Additional strong thunderstorms are located
near Madison, also moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Owenton, Florence, Kentucky Speedway,
Pleasant, Glencoe, Fairview, Ghent, Sanders, Sparta, Worthville,
Prestonville, Center Square, Braytown, Langstaff and Wheatley.
This includes I-71 in Kentucky between mile markers 39 and 66.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3891 8520 3890 8498
3876 8473 3855 8477 3854 8501 3855 8500
3857 8504 3857 8507 3860 8508 3858 8521
3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 1912Z 261DEG 34KT 3868 8504
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:43 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 7, 1:43 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 143 PM EDT Tue Aug 7 2018 .SYNOPSIS... Showers and thunderstorms will be possible today into Wednesday as a weak cold front pushes slowly southeast across the area. A somewhat drier airmass will settle into the region for Thursday. However, the chance for showers and thunderstorms will return for the weekend as an upper level disturbance moves across the Great Lakes. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Precipitation associated with an MCV across Indiana continues to diminish and looking at cloud temperatures expect this trend to continue. Cloud cover and light precipitation associated with this feature will move across western and northwestern portions of the forecast area over the next few hours. Meanwhile there are a lot more breaks in the clouds across eastern and especially southeastern portions of the forecast area. With the boundary from the MCV and the heating of the day, expect southern and central into eastern portions of the forecast area to have the higher likelihood of convective activity today and the subsequent potential for severe storms. In addition to the severe threat for damaging winds and isolated hail, precipitable water values are rather high later today and therefore there is also the heavy rain potential as well. Expect the highest temperatures today to be across southern and eastern portions of the region where there will be more daytime heating. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... The cold front will continue to push very slowly southeast across our area tonight and through the day on Wednesday. Some residual thunderstorm activity may linger into this evening. Will then continue with a chance of thunderstorms through tonight as the southwesterly low level jet out ahead of the front will nose up into our area through the night. The chance for thunderstorms will continue into Wednesday as we destabilize once again through the afternoon. Would expect the best chance for pcpn to be across our southeast along and ahead of the front, with decreasing pops from the northwest through the day. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... At the beginning of the long term period, S/W energy will be ejecting away from the Ohio Valley, with any lingering convection in the area expected to taper off by the overnight period. Went close to guidance for lows ranging from the lower 60s in the north to the mid/upper 60s towards the Ohio River and points south. By Thursday afternoon, another S/W centered over the Missouri Valley will be tracking east toward the southern Ohio Valley, with strung out energy being pulled east into Kentucky. Although not an overly potent feature, this should provide enough weak forcing to re-initiate convection during peak heating hours, mainly near and south of the Ohio River Thursday afternoon. Any activity will be working without much in the way of shear -- so it should be more airmass driven and disorganized/chaotic in nature. Additionally, activity should be mainly diurnally-driven, so would anticipate a downward trend in activity towards sunset and beyond. Again did not stray too far from guidance for highs, which will generally be in the mid-80s area-wide Thursday. As the S/W progresses east across Kentucky on Friday, more daytime showers and storms will be possible, especially as more upper level energy dives south into the Ohio Valley from the Great Lakes region. Expect that coverage will be better on Friday than on Thursday, but still anticipate that activity will be only very loosely-organized. Into the upcoming weekend, sharper troughing is fcst to develop in the Great Lakes and Ohio Valley regions. There remains some model discrepancy in exactly how this troughing plays out in terms of how deep the upper low becomes and where it sets up for the Saturday and Sunday time frame. Either way -- the proposition of having upper level energy atop typical August daytime environments/instability will keep the potential for daytime showers and storms in the fcst right through early next week. Although the specifics will come into better focus in the coming days, the weather pattern for the end of the week into the upcoming weekend at the very least looks unsettled at this point. Temperatures will generally be close to normal through the remainder of the long term period. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Remnant of an MCV is situated just west of KDAY. Cu have started to develop to the south and east of this feature. Expect thunderstorms to develop through the afternoon and into the early evening hours. Visibilities and cigs will be reduced at times with this activity. Precipitation will taper off to showers before dissipating later this evening. An upper level disturbance will bring an area of showers and thunderstorms to the region late in the overnight hours and into the morning daytime hours on Wednesday. MVFR and possibly IFR cigs will accompany this precipitation as well. MVFR cigs will linger into the day on Wednesday. OUTLOOK...Thunderstorms possible into Wednesday afternoon and then again Friday and Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...Novak SHORT TERM...JGL LONG TERM...KC AVIATION...Novak
Hazardous weather outlook, Aug 7, 4:36 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 436 AM EDT Tue Aug 7 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 436 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms are likely this afternoon and evening. A few strong to severe storms will be possible, with damaging wind and locally heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
313 PM EDT TUE AUG 7 2018
INZ080-KYZ089-090-094-095-071945-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-Grant KY-
313 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL...
NORTHWESTERN GRANT...NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL
345 PM EDT...
At 312 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 40 mph. Additional strong thunderstorms are located
near Madison, also moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Owenton, Florence, Kentucky Speedway,
Pleasant, Glencoe, Fairview, Ghent, Sanders, Sparta, Worthville,
Prestonville, Center Square, Braytown, Langstaff and Wheatley.
This includes I-71 in Kentucky between mile markers 39 and 66.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3891 8520 3890 8498
3876 8473 3855 8477 3854 8501 3855 8500
3857 8504 3857 8507 3860 8508 3858 8521
3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 1912Z 261DEG 34KT 3868 8504
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:20 PM EDT | Special Weather Statement | ILN | Pike | 40 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | ILN | Scioto | 40 min |
| Aug 7, 5:22 PM EDT | Special Weather Statement | ILN | Ross | 23 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | ILN | Pendleton | 23 min |
| Aug 7, 3:38 PM EDT | Special Weather Statement | ILN | Gallatin, Grant | 37 min |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | ILN | Boone, Carroll, Gallatin, Grant, Owen | 3 hr |
| Aug 7, 3:55 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 35 min |
| Aug 7, 4:05 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 25 min |
| Aug 7, 4:22 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton, Robertson | 19 min |
| Aug 7, 4:31 PM EDT | Special Weather Statement | ILN | Mason | 29 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | ILN | Greenup | 21 min |
| Aug 7, 3:00 AM EDT | Special Weather Statement | ILN | Franklin | 45 min |
Nearby
Special Weather Statements in Kentucky, 2018Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.